MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IDC; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION IDC; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83775
Medical Device Problem Codes Premature Activation (1484); Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported the coil was placed outside of the target vessel.A 7mm x 20cm idc was selected for an arterial aneurysm embolization.Intermittent flush was used.The length was noted to be long for the lesion when trying to place.As the coil was retracted, it became detached within the non-bsc catheter.It was not noticed the coil had detached and another coil was inserted.Since the first coil remained in the catheter, it was pushed by the new coil and the complaint coil inside the catheter entered the body from the tip of the catheter.When the catheter was moved, it seemed that the coil was placed into the body.However, it was not in the aneurysm.The physician tried to retrieve the coil, but the snare could not be used with the 4fr system.The hub of the microcatheter was cut and it was changed to 6fr system.After that, the coil was retrieved by snare.There were no patient complications.
 
Event or Problem Description
It was reported the coil was placed outside of the target vessel.A 7mm x 20cm idc was selected for an arterial aneurysm embolization.Intermittent flush was used.The length was noted to be long for the lesion when trying to place.As the coil was retracted, it became detached within the non-bsc catheter.It was not noticed the coil had detached and another coil was inserted.Since the first coil remained in the catheter, it was pushed by the new coil and the complaint coil inside the catheter entered the body from the tip of the catheter.When the catheter was moved, it seemed that the coil was placed into the body.However, it was not in the aneurysm.The physician tried to retrieve the coil, but the snare could not be used with the 4fr system.The hub of the microcatheter was cut and it was changed to 6fr system.After that, the coil was retrieved by snare.There were no patient complications.It was further reported that the patient's condition was stable.It was corrected that this coil in mdr 2134265-2018-64525 was the second coil used in procedure of mdr 2134265-2018-64522.There were no issues with this second coil.As there was no issue or patient complication with this coil, this event no longer meets reporting criteria.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.It was corrected that there was no issue or patient complication with this coil, this event no longer meets reporting criteria.Updates were made to outcomes attrib to adv event, describe event or problem, device codes to clarify this.

Brand Name
IDC
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8179164
Report Number2134265-2018-64525
Device Sequence Number1924169
Product Code KRD
UDI-Device Identifier08714729158691
UDI-Public08714729158691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Model Number83775
Device Catalogue Number83775
Device Lot Number0022614807
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer12/28/2018
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/25/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;